Idaho, 2003Damaging Wind in Idaho, June 19, 2003
June 19, 2003 · NWS PIH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 19, 1:50 PM MST, 37 minutes earlier.
Area forecast discussion, Jun 19, 1:50 PM MST, 37 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
250 PM MDT THU JUN 19 2003
LATEST H2O SATIMG SHOWING S/WV FEATURE DIGGING ESE INTO WRN NEVADA
WITH ASSOCIATED DISTURBANCES LIFTING NNE ACROSS FORECAST AREA AHEAD
OF NEGATIVE TILT H5 TROUGH. SOUNDING SOMEWHAT INVERTED THIS
AFTERNOON WITH DRY MICRO BURST POTENTIAL FROM SNAKE PLAINS SEWRD.
FURTHER NORTH IN THE CNTRL MOUNTAINS POTENTIAL EXISTS FOR HEAVY
RAIN AND STRONG WINDS AS STRONGER FEATURE LIFTS NE THROUGH SW IDAHO
AND INTO CNTRL MOUNTAINS THIS EVENING WITH ELEVATED PW/S. HAVE ADDED
WORDING FOR WINDS ALL ZONES AND HEAVY RAIN CNTRL MOUNTAIN ZONES
TONIGHT. NEGATIVE TILT TROUGH SLOWLY LIFTS NE ACROSS REGION FRIDAY
WITH ASSOCIATED SURFACE FRONTAL BAND TRAVERSING FORECAST AREA IN THE
AFTERNOON TO HELP BOOST POTENTIAL FOR WIDESPREAD CONVECTION. WAVE
EXITS OFF TO THE EAST FRIDAY NIGHT/SATURDAY MORNING WITH BROAD
TROUGH REMAINING POSITIONED OVER WRN CANADA FOR BREEZY CONDITIONS
THIS WEEKEND. NEXT UPSTREAM WAVE DROPS INTO PAC NW MONDAY AFTERNOON
WITH PCPN SHIFTING INTO/ACROSS FORECAST AREA MONDAY AFTERNOON
THROUGH WEDNESDAY MORNING UNTIL WAVE EXITS EAST THURSDAY. HUSTON
KSFX...OPERATIONAL...VCP 11.
.PIH...NONE.
Hazardous weather outlook, Jun 19, 5:00 AM MST, 9 hours 27 minutes before
IDZ017>023-031-032-200000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
600 AM MDT THU JUN 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SURFACE
COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY
ALONG WITH WINDY CONDITIONS IN THE SNAKE RIVER PLAIN AND OVER HIGHER
EXPOSED TERRAIN.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE
MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES
NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Butte
- When
- June 19, 2:27 PM MST to 2:32 PM MST
- Where
- Butte County, 20 mi SW of Arco
- Measured
- 60 kt (69 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.433, -113.583
69 mph winds at Craters of the Moon National Monument.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 19, 20031 death · 1 injured · 1 event
- Flash Flooding in Ohio, June 19, 2003$550,000 · 3 events
- Flash Flood in Florida, June 19, 2003$300,000 · 1 event
- Flash Flood in Florida, June 19, 2003$250,000 · 1 event
- Flash Flood in West Virginia, June 19, 2003$250,000 · 1 event
- Flash Flood in Montana, June 19, 2003$250,000 · 1 event
- Flash Flood in Louisiana, June 19, 2003$150,000 · 1 event
- Flash Flood and Heavy Rain in Oklahoma, June 19, 2003$60,000 · 3 events
- Damaging Wind in Montana, June 19, 2003$60,000 · 61 kt wind · 1 event
- Flash Flood in Wyoming, June 19, 2003$60,000 · 1 event
- Flash Flood in Florida, June 19, 2003$50,000 · 1 event
- Hail and Damaging Winds in Montana, June 19, 2003$30,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365321.